MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 07/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that after gaining brachial vein access and inserting a catheter and wire into the ik device sheath the wire and catheter became stuck inside the sheath.The wire, catheter, and sheath were removed.Pressure was held.Access was obtained again, and a second sheath inserted.Blood loss was less than 250cc's.The patient was in stable condition.The procedure outcome was aborted, not due to access.Additional information was received on 09july2020: it was a benson wire and a bern catheter.The wire was an.035.The wire was in, and the catheter was advanced over the wire.There was no difficulty at the crosscut valve.The assumption was either the catheter got stuck in the sheath(middle) or distal portion.Catheter, and sheath were removed, and pressure was held, then access was gained again at same access point, ultrasound was utilized.No obstructions no visualized clots or obstruction in the vein prior to access.Kinks were not noted in the sheath.Anatomy was not mentioned as an issue.Procedure was being performed was wavelinq fistula creation.The sheath was used to deliver the product to create a fistula.The procedure requires access in vein and artery.Additional information was received on 09july2020: the wavelinq catheter was not the catheter that got stuck.It was during a wavelinq procedure.It was, i believe a berm catheter, with an 035 wire.The tourniquet was on the opposite side of where we were advancing the products, in theory the vein should have been bigger.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section d9, update section h3, and to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.With no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key10344639
Report Number1118880-2020-00185
Device Sequence Number19577793
Product Code DYB
UDI-Device Identifier00389701011950
UDI-Public00389701011950
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberN/A
Device Catalogue Number60-1050
Device Lot NumberYA08
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENSON WIRE, BERN CATHETER; BENSON WIRE, BERN CATHETER
Outcome Attributed to Adverse Event Required Intervention;